I am a 24 year old male who is diagnosed with Asperger Syndrome as a child. My overall health situation was perfect until the summer of 2005 when I started feeling pressure on my head, or also known as head fullness. Days later, this trigger a major panic attack so I was taken to my local hospital where I was given a CAT scan and chest X-Rays, but didn't find nothing. After my first panic attack, my blood pressure flucturated. After being released from the hospital, I went to my doctor and she prescribed me with Klonopin to lessen the anxiety problems. She then later switched me to Ativan, which I took until I weaned off from the drug in March of last year.
Since then, I am experiencing variety of neurological symptoms, some of them withdrawal effects from the drug that is interfering my daily life. The most common symptom I am suffering from is head tingling; sometimes one part of the head tingles, which sometimes can lead to "dry eyes" on either eye. As I feel that my part of the head is either full or tingles, it spread to my arms, thus making my hands shake. I also get weak in walking amid fears that I might pass out. It could also trigger an anxiety feeling inside my chest, however not as severe when I first had this episode. Also, I get sensitivity to light and sound each time I had this episode. After couple of days, all of the symptoms disappear, but they return thereafter.
Throughout 2006, I went through battery of tests; MRI, EEGs, blood tests, all have tested negative. That fall, I underwent a two-day visual EEG test at a major university hospital in Philadelphia but there was no signs of seizure activity that might have contributed to the symptoms I was having. Recently, I took another blood test to check to see if I have lyme but nothing was found.
So, I need to know what is causing these symptoms and what type of tests would I undergo for possible diagnosis?
Since the title of your post was withdrawal from anti-anxiety drugs, I can respond to that. Since you have not been on those drugs since last year, you are no longer withdrawing from them. They are out of your system and your body has adjusted.
On the other hand, I have panic disorder, and I take Klonopin for it. For a short while, I switched to Ativan, and then back to Klonopin. I recall the withdrawals were fierce from Ativan, but only lasted about three months. I'm still on Klonopin. But you are not on any tranquilizers at the moment, from what your post says.
So, my guess is you still have panic disorder. It can cause all the symptoms you are describing, except your head tingling is not something I am familiar with. Still, I think you should visit a mental health clinic and get treated by a psychologist who is familiar with panic disorder. It can be treated through exposure therapy or behaviorist techniques, so that when you start to "freak out," you can modify your physical reaction to it, to where your panic attacks can be controlled. For example, deep breathing while counting can get your heart rate down, and thus you feel better. Medication also helps, but if you can do it with it, that is better. The actress Kim Basinger has panic disorder, and she chose not to take medication, so she went the behavior modification route for treatment, and manages well.
I might add that it is important that "fragile" people, like you and like me and like Miss Basinger, need to get enough to eat and especially get enough protein in their diet, need to exercise and rest well, and need to stay well-hydrated. This is because some of what you're saying suggests you get close to passing out, and if you don't get enough protein, among the other daily care things I pointed out, you can have your symptoms.
As for that sensation of head tingling, you could do a search online with the words "head tingling, diagnosis," and see if you can find some information that might discuss that symptom. A neurologist is who you might visit about that symptom, and even an ear-nose-throat doctor might also know about that tingling.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.